Alert archive / Kentucky / Wind Advisories in 2018
Wind Advisory 9, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Nov 1, 2018, 2:37 AM CDT for 27 counties in Kentucky. It took effect at Nov 1, 2018, 8:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2018, 2:37 AM CDT (07:37 UTC)
- In effect from
- Nov 1, 2018, 8:00 AM CDT
- Expired
- Nov 1, 2018, 1:54 PM CDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 27 counties
Adair County, KY, Allen County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Garrard County, KY, Green County, KY, Hart County, KY, Jessamine County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Russell County, KY, Simpson County, KY, Taylor County, KY, Warren County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
239 WWUS73 KLMK 010737 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 337 AM EDT Thu Nov 1 2018 ...Gusty Winds This Morning And Early Afternoon... KYZ041-042-046>049-054>057-062>067-070>078-081-082-011900- /O.NEW.KLMK.WI.Y.0009.181101T1300Z-181101T1900Z/ Fayette-Bourbon-Washington-Mercer-Jessamine-Clark-Marion-Boyle- Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan- Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Lexington, Paris, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 337 AM EDT Thu Nov 1 2018 /237 AM CDT Thu Nov 1 2018/ ...WIND ADVISORY IN EFFECT FROM 9 AM EDT /8 AM CDT/ THIS MORNING TO 3 PM EDT /2 PM CDT/ THIS AFTERNOON... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect from 9 AM EDT /8 AM CDT/ this morning to 3 PM EDT /2 PM CDT/ this afternoon. * TIMING...This morning and early afternoon. * WINDS...Sustained winds 15 to 25 mph, with gusts 40 to 45 mph. * IMPACTS...Tree limbs and Halloween decorations may be blown down. Power outages caused by downed tree limbs will be possible. In areas that have received heavy rainfall and have saturated soils, the strong winds could topple weak or dying trees. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
935 WWUS73 KLMK 011854 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 254 PM EDT Thu Nov 1 2018 KYZ041-042-046>049-054>057-062>067-070>078-081-082-012000- /O.CAN.KLMK.WI.Y.0009.000000T0000Z-181101T1900Z/ Fayette-Bourbon-Washington-Mercer-Jessamine-Clark-Marion-Boyle- Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan- Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Lexington, Paris, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 254 PM EDT Thu Nov 1 2018 /154 PM CDT Thu Nov 1 2018/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Louisville has cancelled the Wind Advisory. Although gusty winds in the 25 to 35 mph range will remain through the afternoon, the threat for 40 to 45 mph wind gusts is quickly ending this afternoon. Therfore, the Wind Advisory is cancelled. $$ BJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Nov 1, 12:10 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Nov 1, 12:10 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
110 AM EDT Thu Nov 1 2018
...Updated Aviation Discussion...
.Short Term...(This evening through Thursday)
Issued at 325 PM EDT Wed Oct 31 2018
...Significant Rain Begins Later Today...
...Significant Rains Continue Thursday Along With Gusty Winds...
Large scale lift and moisture transport will continue to occur
beneath the right entrance region of an upper level jet situated
between central CONUS troughing and Atlantic coast ridging. This
will keep light to moderate rain over southern Indiana and portions
of central Kentucky through the afternoon and evening. As we move
into tonight and Thursday, a subtropical impulse will couple and
then phase with the main branch of the polar jet over the middle and
lower Mississippi River Valley. This will induce a strengthening
surface wave that will approach and move through the Ohio River
Valley region through tomorrow. As this occurs, we'll see a nice
response in the low level jet which will increase precipitation
coverage and intensity later tonight and through the day on
Thursday. However, this will also create a warm sector surge across
southern and eastern portions of the CWA where drier air and less
precipitation are expected to fall. Have knocked QPF back in this
area, and have also continued to trim off eastern portions of the
Flood Watch. 1 To 1.5" inches of rain are still expected across the
areas removed from the watch, however impacts are not expected given
the amounts and duration that it will take to fall.
Otherwise, plan to leave the rest of the Flood Watch alone as
widespread 2 to 4" amounts are still expected over southern Indiana.
2 to 3" amounts are expected across northern and west central
Kentucky through the event.
Overall, the river flooding threat has decreased across the Kentucky
basins, and increased slightly over the southern Indiana Blue and
Muscatatuck basins as the heavy rain axis has shifted here. The only
river basin of much concern now for KY is the Elkhorn river basin.
Will continue to monitor these.
One other issue worth touching on will be the potential for gusty
winds on Thursday as the surface low approaches and passes. The low
level jet will be surging at this time with some concern for the
potential to bring down the higher momentum air aloft. One factor
hurting confidence in all of that momentum reaching the surface is
that low level lapse rates aren't quite as steep as one would like
to see. So, feel like gusts in the 30-35 mph range will be most
common. At this point, think the best chance for gusty winds over
40mph would be with any stronger showers and low topped convection
that could develop Thursday afternoon along the trailing front.
These could transport some SPS worthy gusts down to the surface and
will have to be monitored.
.Long Term...(Thursday night through Wednesday)
Issued at 350 PM EDT Wed Oct 31 2018
Heavy rain exits the area to start the extended period of this
forecast issuance, but that doesn't mean a return to sunny skies and
crisp autumn weather - at least initially. The upper level trof
lingers off to our west through Friday night, with waves of short
wave energy swinging through the main flow. This, combined with
residual low-level moisture, should be enough to generate some light
rain showers (little more than sprinkles) through nightfall Friday.
For all intents and purposes, though, accumulating rainfall should
end shortly after midnight Thursday night, despite cloud cover
grudgingly hanging around through the end of the work week.
Another brief period of ridging starts overnight Friday, keeping at
least the first half of the weekend dry. This already starts to
decay by Sunday morning as another upper trof digs into the central
plains. Model solutions for this next trof are not in the best of
agreement, with the ECMWF 12 hours faster than the GFS in bringing
POPs back into the area. Either way, though, another chance for
light showers should return prior to the start of the work week.
This is ahead of another, more organized system set to arrive
Tuesday into Wednesday. The mid week one is currently looking
similar to the system going through the area now, though not as
potent, so QPFs look to be only around an inch or so at this time.
With the progressive flow aloft, temperatures will fluctuate
somewhat, but not excessively through the week. Highs will top out
mainly in the 50s Friday and Saturday, then rebound into the 60s for
Sunday through Tuesday. Lows will be mainly in the 40s, but dip
into the 30s Saturday morning, and only fall into the 50s by Tuesday
morning in the return flow helping to set up the higher rainfall
with next week's look-alike system.
&&
.Aviation...(06Z TAF Issuance)
Issued at 110 AM EDT Thu Nov 1 2018
A wide variety of ceilings and visibilities range across the region
this morning. A frontal boundary is currently located near the Ohio
River, and ceilings near and within the cool side of the boundary
have ranged in the LIFR/IFR categories, while ceilings on the warm
side of the boundary are generally VFR. The frontal boundary may
slightly push northward this morning before sunrise, but should
gradually slide eastward after sunrise. So areas that are currently
experiencing VFR conditions should see some IFR/MVFR ceilings by
this afternoon.
Visibilities will also be reduced in areas of rainfall today. The
heaviest showers and isolated storms are expected across western KY
and southern IN this morning, but activity should gradually work
eastward with the frontal boundary. IFR/MVFR visibilities will be
possible in the heavier showers and stronger storms.
A strong LLJ will also create wind shear issues for TAF sites within
the warm sector of the front this morning. The core of the jet will
move through central KY this morning and early afternoon, and could
result in very gusty conditions for a short timeframe if the
stronger winds are able to mix down.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Friday morning for INZ076>079-083-084-
089>092.
KY...Flood Watch through Friday morning for KYZ023>038-043-045-053-
061>063-070>072.
&&
Short Term...BJS
Long Term....JBS
Aviation...DMHazardous weather outlook, Oct 31, 9:40 PM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1040 PM EDT Wed Oct 31 2018 KYZ039>042-046>049-054>057-064>067-073>078-081-082-012000- Anderson-Woodford-Fayette-Bourbon-Washington-Mercer-Jessamine-Clark- Marion-Boyle-Garrard-Madison-Green-Taylor-Casey-Lincoln-Allen-Barren- Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Lawrenceburg, Versailles, Lexington, Paris, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Greensburg, Campbellsville, Liberty, Stanford, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1040 PM EDT Wed Oct 31 2018 /940 PM CDT Wed Oct 31 2018/ This hazardous weather outlook is for portions of central Kentucky. .DAY ONE...Overnight. Occasional showers are expected overnight, with brief heavy rain possible, but showers should diminish before daybreak. Ponding of water on roads and low spots may occur where brief heavy rain falls. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Renewed locally heavy rain will again be possible on Thursday as a slow-moving cold front crosses the area. Nuisance flooding of low lying areas may occur. The latest forecast suggests that another weather system may impact the outlook area on Election Day. .SPOTTER INFORMATION STATEMENT... Spotters should report any heavy rainfall or flooding to the NWS in Louisville. INZ076>079-083-084-089>092-KYZ023>038-043-045-053-061>063-070>072- 012000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Nicholas-Nelson-Larue- Butler-Edmonson-Hart-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Carlisle, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, and Providence 1040 PM EDT Wed Oct 31 2018 /940 PM CDT Wed Oct 31 2018/ ...FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH FRIDAY MORNING... This hazardous weather outlook is for portions of central Kentucky and south-central Indiana. .DAY ONE...Overnight. Widespread showers and a few thunderstorms will occur overnight, with locally heavy rain at times, especially across parts of west- central Kentucky and south-central Indiana. If heavy rain repeatedly moves over the same areas, then flooding will be likely. Use much caution overnight if driving. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rain will continue on Thursday as a slow-moving cold front crosses the area. Gusty winds will also be possible, especially in any strong showers. As a result of widespread rains mid-week, some minor river flooding is possible over southern Indiana and north-central Kentucky by late week. At this point the best chances for minor river flooding would be on the Blue and Muscatatuck Rivers in southern Indiana, and the Elkhorn River in Kentucky. The latest forecast suggests that another weather system may impact the outlook area on Election Day. .SPOTTER INFORMATION STATEMENT... Spotters should report any heavy rainfall or flooding to the NWS in Louisville. BJS/TWF
In the hours before
Local storm report, Oct 31, 9:05 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 PM EDT WED OCT 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN TAYLORSVILLE 38.03N 85.34W
10/31/2018 M2.78 INCH SPENCER KY TRAINED SPOTTER
&&
EBWLocal storm report, Oct 31, 9:32 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1032 PM EDT WED OCT 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HEAVY RAIN 3 WNW MILLVILLE 38.15N 84.87W
10/31/2018 M4.37 INCH FRANKLIN KY TRAINED SPOTTER
&&
EBWLocal storm report, Oct 31, 9:48 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM EDT WED OCT 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 1 ENE NAZARETH 37.84N 85.45W
10/31/2018 NELSON KY 911 CALL CENTER
TREE DOWN BLOCKING VIRGINIA AVE. TIME
ESTIMATED FROM RADAR.
&&
EBWLocal storm report, Oct 31, 9:49 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1049 PM EDT WED OCT 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 2 WSW BOSTON 37.77N 85.70W
10/31/2018 NELSON KY 911 CALL CENTER
TREE DOWN BLOCKING BOSTON RD NEAR THE HARDIN
COUNTY LINE. TIME ESTIMATED FROM RADAR.
&&
EBWLocal storm report, Oct 31, 10:44 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 PM EDT WED OCT 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HEAVY RAIN 1 E FRANKFORT 38.19N 84.85W
10/31/2018 M3.80 INCH FRANKLIN KY PUBLIC
&&
EBWLocal storm report, Nov 1, 1:37 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
237 AM EDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLOOD 1 N HUDSON 37.67N 86.29W
11/01/2018 BRECKINRIDGE KY 911 CALL CENTER
FAIRFIELD-HUDSON ROAD CLOSED.
&&
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:14 PM CDT | River Flood Warning | LMK | Franklin | 31 hr |
| Oct 31, 11:28 PM CDT | Areal Flood Advisory | LMK | Anderson, Franklin, Scott, Shelby, Spencer, Woodford | 2 hr |
| Oct 31, 11:47 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Hancock, Ohio | 118 min |
| Nov 1, 1:27 AM CDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Hardin, Jefferson, Meade | 3 hr |
| Nov 1, 2:10 AM CDT | Areal Flood Advisory | LMK | Breckinridge, Hancock, Jefferson, Meade, Ohio | 3 hr |
| Nov 1, 5:13 AM CDT | Areal Flood Advisory | LMK | Meade | 3 hr |
| Nov 1, 7:23 AM CDT | Special Weather Statement | LMK | Edmonson | 37 min |
| Nov 1, 6:47 PM CDT | Special Weather Statement | LMK | Scott, Woodford | 28 min |
Nearby
Wind Advisories in Kentucky, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.